Friday, June 4, 2010

Many Regrets

Oh what was I thinking, to turn down the Decadron that Dr R offered for the first three days after chemo?

I sure won't turn it down for the next dose of Doxorubicin, And I told him on the phone last night that I would never again complain about the sleeplessness and speediness from Decadron. I would give anthying for a little sleeplessness and speediness right now -- if I could only get rid of the nausea.

The nausea slapped me in the face yesterday at 5pm. I had wondered how it would start, if it would start. I expected it to tiptoe in quietly and grow slowly. But that is not what happened. One minute I was sitting there thinking maybe I ought to log on to work and check email, and the next minute I was ready to barf.

I immediately took a Compazine, and in a few minutes I was fine. But it didn't last long. After about an hour, the nausea was back. I held it at bay with ginger ale but realized I was fighting a losing battle, so I called Dr R. He suggested that I start take the Zofran, too, along with the Compazine. And he suggested taking them straight through for the next few days.

I can take a Compazine every 6 hours, and a Zofran every 8 hours. What I have noticed so far is that each pill gives me like one hour of feeling okay, but then there is nausea. But there has been no barfing, so that is a success.

I am in that okay hour right now which is how I can blog.

7 comments:

Jane said...

I'm so sorry....I'm saying a prayer that the meds give you relief! Jane B.

Anonymous said...

Hi Karen,
Sorry about the nausea. Hope it passes and you feel better soon.
Try to think of it as a learning experience and not a regret :).
Take care,
Mary Beth

Gail said...

Dang it!! That's awful! Let me see what I can find out ways to injest ginger....and things that can be made with it. I'll send a "care package"!

Love, Gail

Anonymous said...

You're in my thoughts. I've missed you this week, and hope you're feeling better soon!

-- Meredyth

Anonymous said...

Thoughts and Prayer are with you! Love and Hugs, Sharon

Anonymous said...

Hang in Karen! Ts & Ps always coming your way. Love, CQ

Anonymous said...

Hi Karen,

My wife had her doxil on Thursday WITH the steroid and she is really hurting today. Give it a couple of days and it will get better. It's really hard to see you girls going through all of this.

Damn, us guys are lucky to have ladies like you in our lives.

Hang in there!